Depo-Provera
Dog Health
Drug Side Effects

Does the depo shot affect you mentally and are there certain side effects to look for when coming off of the shot?

User Avatar
Wiki User
September 13, 2011 12:38AM

Yes indeed it can. Commonly, many women encounter mood swings. However, one of the most worried about risks of Depo Provera is depression. Why? Because since it is in your system for three months, (at least) there is no 100% way to counteract depression if you get it from the shot. I personally know three people who had depression from it (two minor cases) and had some emotional difficulties until it came out of their systems. I have been on it for only slightly over two months, but have had no problems. Everyone responds differently to the shot. My doctor warned me repeatedly about the depression risk and even gave me her cell phone number in case I experienced any symptoms! It is only common if you are already experiencing any signs of depression or have in the past, otherwise, you really shouldn't be too concerned. However, it is still a risk. When coming off the shot, you may not have your period for around six months, depending on how long you were on it. Also, mood swings and cramping are common symptoms as well. I hope this has helped you.

Actually you can become deeply depressed from the shot even without a history of mental illness or instability. It is a very scary health risk women should avoid at all cost!